Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 30, 2000, 6:25 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 30, 2000, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Koochiching County, MN, Saint Louis County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:00 PM CDT | Hail 0.75 | Hibbing, MN | The hail was observed in Voyageurs National Park. |
| Jun 30, 7:20 PM CDT | Hail 0.75 | International Falls, MN | |
| Jun 30, 7:35 PM CDT | Hail 1 | International Falls, MN | |
| Jun 30, 7:38 PM CDT | Hail 0.88 | Ericsburg, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS53 KDLH 302327 SVRDLH MNC071-137-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 625 PM CDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KOOCHICHING COUNTY IN MINNESOTA ST. LOUIS COUNTY IN MINNESOTA * UNTIL 730 PM CDT * AT 625 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES SOUTHEAST OF INDUS...OR ABOUT 15 MILES WEST OF INTERNATIONAL FALLS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PELLAND AT 645 PM CDT INTERNATIONAL FALLS AT 715 PM CDT ERICKSBURG...RANIER ABOUT 725 PM CDT ISLAND VIEW AROUND 730 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ WJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 200 PM CDT FRI JUN 30 2000 SFC HIGH OVR OH VLY AND LOW NR LK WINN RESULTING IN BROAD SWLY FLOW AND WAA INTO CWA. WFNT...AS SUCH...NOT REAL EVIDENT...BUT SFC CONVERGENCE AND THETA-E RDG PRESENT IN CNTRL DAKOTAS COULD PROVIDE INITIAL FOCUS FOR CONVECTION. SO FAR THOUGH...NOT MUCH HAPPENING IN OUR CWA EXCEPT FOR A COUPLE OF ISOLATED CELLS IN THE E. CU FIELD JUST NOW BEGINNING TO DVLP. SFC DPTS IN UPR 50S-LWR 60S...BUT ETA GRID PT SOUNDINGS SHOWING FAIRLY DRY LWR TROP...SO MSTR MAY BE LIMITING FACTOR FOR EXTENSIVE CONVECTION. VRY WK VORT TROF APPROACHING ARND 00Z MAY BE OUR TRIGGER...WTH TSTMS MAINLY AN EVENING EVENT. OTHRW...STAB INDEXES AND LAPSE RATES ALL FAVORABLE FOR CONVECTION. SEE LATEST SWODY1 FOR DISCN OF PSBLTY OF SVR. WILL CONTINUE TO CARRY CHC POPS AND TSTMS FOR AT LEAST THE EVENING HOURS. BEYOND THAT...MODELS PRETTY MUCH IN AGMT IN THE BROAD SCALE. NOT MUCH CHG IN UPR LVL PTRN...EXCEPT FOR A LTL STRONGER VORT MAX ARRIVING LATE ON SAT. AT THE SFC...A COOL FNT SETTLES DWN INTO OUR RGN AS SFC LOW MOVES ON TO THE EAST...AND MAY PROVIDE A BETTER FOCUS FOR CONVECTION ON SAT...AND THIS IS ALREADY EXPRESSED IN CURRENT ZFP...ALONG WTH A CONTINUED UPWARD TREND IN TEMPS THRU SAT. WILL ALSO SHOW A COOLING OFF ON SUN BHND THE FNT. IN GNRL...TENDING TWRD THE SLGHTLY WRMR FWC GUIDNC. .DLH...NONE. ERF
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.